• ISSN: 2010-0248 (Print)
    • Abbreviated Title: Int. J. Innov.  Manag. Technol.
    • Frequency: Quarterly
    • DOI: 10.18178/IJIMT
    • Editor-in-Chief: Prof. Jin Wang
    • Managing Editor: Ms. Nancy Y. Liu
    • Abstracting/ Indexing: Google Scholar, CNKI, Ulrich's Periodicals Directory,  Crossref, Electronic Journals Library.
    • E-mail: ijimt@ejournal.net
IJIMT 2013 Vol.4(1): 159-164 ISSN: 2010-0248
DOI: 10.7763/IJIMT.2013.V4.382

A Mathematical Approach for Afforestation to Mitigate Climate Change

C. Vanlisuta and S. Prombanpong

Abstract—The objective of this paper is to develop a mathematical model to determine types and number of trees to plant in the forest in order to maximize profit based on such expenses as operation expenses, raw material, against revenue from carbon credit obtained from these plants. The model is, therefore subject to several constraints i.e. planting area, required amount of carbon sequestration and so on. The developed model can be used to obtain the optimal solution in the plantation system of the clean development mechanism (CDM) project. This model is currently under verification by several organizations both in private sectors and government agencies in Thailand. Therefore, for a demonstration of how to implement the model, eight different parts of Thailand are investigated and experimented. Note that only economical plants are considered in the model. As a result, it is found that solutions obtained from the optimization model are practical and acceptable. This will lead to an accurate computation of carbon credit in CDM in the future.

Index Terms—Optimization, CDM, climate change

C. Vanlisuta and S. Prombanpong are with the Department of Industrial Engineering at King Mongkut’s University of Technology Thonburi (KMUTT), Bangkok, Thailand (e-mail: c_vanlisuta@yahoo.com, suksan.pro@gmail.com).


Cite: C. Vanlisuta and S. Prombanpong, "A Mathematical Approach for Afforestation to Mitigate Climate Change," International Journal of Innovation, Management and Technology vol. 4, no. 1, pp. 159-164, 2013.

Copyright © 2010-2024. International Journal of Innovation, Management and Technology. All rights reserved.
E-mail: ijimt@ejournal.net
Published by International Association of Computer Science and Information Technology (IACSIT Press)